Aa
A
A
Close
Avatar universal
hearing loss and facial numbness
One week ago I suddenly experienced hearing loss and facial numbness on the right side of my head.  I was sent for an MRI with contrast to check for acoustic neuroma.  The test was negative and I still have no hearing and I still have the numbness.  My physician is scratching his head as my symptoms don't fit other disorders. Any ideas?  Thanks!
Cancel
9 Answers
Page 1 of 1
152264 tn?1280358257
Did you get steroids (high-dose prednisone)? Are you getting referred to a neurologist?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Bells Palsy
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
yes and yes (today 12/2)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
152264 tn?1280358257
I thought Bell's palsy caused facial WEAKNESS (i.e., drooping), and hearing sensitivity but not hearing loss? Because it involves the 7th cranial nerve.

I may be totally wrong but I thought facial sensation (numbness, pain) was controlled by the 5th cranial nerve (trigeminal nerve).

Thus, hearing loss plus facial numbness would seem to involve the 8th cranial nerve (hearing/balance) and the 5th?

Nancy T.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Bells Palsy or Ramsey Hunt

http://www.bellspalsy.ws/cause.htm

AuD.  CCC-A
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have the same problem. Sudden sensorineural hearing loss and some facial numbness on right. MRI doesn't show anything except some chronic mastoiditis on both sides which my ENT thinks it is not related. Did you find out what happened or anyone else has any ideas?
Thanks!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Dear Friend,
I had Bell's palsy or maybe RH and then a few years later I came down after taking too many antibiotics with terrible hearing loss and aphasia, inability to understand speech or focus on speech and problems pronouncing words.  I'm really worried I won't be able to work or study anymore.

I was on a high pressurized airplane and I had taken some ampicillin and later tinidazole+doxycycline+roxithromycin and vitamin b complex.  Suddenly I had terrible hearing loss and inability to speak or understand people

Is this RH, I ran to the ER and they gave me 7 days of valtrex.  the prednisone seems to help a lot at 60mg/day.  After 3 days I began to regain my hearing but I still can't hear or PROCESS the word 'heart'
Thanks!

skype: ejhang
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am trying to get an MRI w and wo contrast.  I don't know how safe valtrex is but I have to save my hearing and language processing.  what a terrible disesae
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hearing Loss Community Resources